Thyroxine dose - will I get used to it in time?

Hi everyone,

I'm very confused. Can anyone tell me, when u increase your thyroxine dose, if it takes approx. 8 weeks to feel proper effect, but within 2 weeks, you feel hyper, is the dose too high? Or will it settle at the approx. 8 week point?

I feel very unwell all the time, so need to make sure I'm doing everything I can to get my dose right, before investigating other reasons for my health problems.

Thank you

3 Replies

oldestnewest
  • Hi Mitzy, so sorry you're feeling so poorly.

    I've had a look through some of your older posts so can see there's a lot going on - Cushing's, B12 deficiency, thyroid... Sounds like it's been a rough old ride x

    I think when we have a raise in dose we can sometimes feel worse before we get better. I think in your case, with the lack of an adrenal gland, it's probably harder for your body to adjust. What dose are you on now?

    And what's happening with your B12 now? Are you still having regular injections - and if so, how often?

  • Hi there, thx for yr reply. I'm feeling pretty desperate right now.

    I'm having B12 shots now and my dose is 100/125 alternate days, down from 125 every day. Should I try going back to 125 everyday and just ride out any effects until I get to 8 weeks?

  • Hi Mitzy, sorry I didn't see your reply before.

    I honestly don't think it makes much difference whether you continue with doing 100/125 alternate days or go to 125mcg each day - it only means you're taking 112.5mcg or 125mcg a day - it's not a huge difference between the two. If you felt better at the higher dose, then yes, go higher. But if it didn't make much difference, it may be as well to stick with alternate days.

    Do you have any recent blood test results? Do you know how well you convert T4 to T3? Can't help wondering whether you need some liothyronine.

You may also like...